Alert archive / Alabama / Flash Flood Warnings in 2001
Flash Flood Warning 14, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jun 11, 2001, 10:15 PM CDT for Butler County, Crenshaw County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 11, 2001, 10:15 PM CDT (03:15 UTC)
- Expired
- Jun 12, 2001, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Butler County, AL, Crenshaw County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMOB 120319 FFWMOB ALC013-041-120615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 1015 PM CDT MON JUN 11 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... BUTLER COUNTY IN SOUTHWEST ALABAMA CRENSHAW COUNTY IN SOUTHWEST ALABAMA * UNTIL 115 AM CDT * THIS INCLUDES THE CITY OF LUVERNE AND GREENVILLE * AT 1010 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL ROADS UNDER WATER SOUTH OF LUVERNE. RADAR SHOWS THE AREA OF HEAVIEST RAINS FROM LUVERNE TO GREENVILLE TO MONTERY. * BANDS OF HEAVY RAINFALL WILL DRIFT SLOWLY NORTH ACROSS THE WARNED AREA FOR THE NEXT FEW HOURS. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE. LAT...LON 3189 8691 3168 8620 3251 8507 3282 8545
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 7:50 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 11, 7:50 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 750 PM CDT MON JUN 11 2001 SURFACE LOW ASSOCIATED WITH THE REMNANTS OF ALLISON WAS MOVING OFF SLOWLY TO THE EAST NORTHEAST...APPROACHING EVERGREEN WHERE THE LOWEST PRESSURE WAS OCCURRING 1004.9 MB. THE RAIN IS CONFINED CLOSE TO CENTER AND WILL SPREAD INTO THE EASTERN ZONES DURING THE COURSE OF THE EVENING. HAVE TO BE CAREFUL FOR REDEVELOPING RAINS NEAR THE PATH OF THE SYSTEMS CENTER THROUGH THE NIGHT SO WILL LEAVE FLASH FLOOD WATCHES UP ALONG THE TRACK. DRIER AIR FILTERING INTO THE SYSTEMS WEST SIDE HAS CAUSED A SUBSTANTIAL DECREASE IN ACTIVITY AND WILL TRIM POPS OVER THE WESTERN SECTIONS AND COASTAL SECTIONS... REMOVING FLASH FLOOD WATCHES THESE AREAS. WILL ALSO DROP WIND ADVISORIES OVER ALL AREAS AS OBS SHOW PREVAILING WINDS 10 TO 15 KNOTS. WILL KEEP GUSTY WORDING IN ZONES ALONG THE COAST PER OBS AND NEAR THE LOW PRESSURE CENTER JUST TO THE NORTH. /10 .MOB... AL...FLASH FLOOD WATCH TONIGHT ALZ053>060. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:34 PM CDT | Tornado Warning | MOB | Covington, Crenshaw | 41 min |
Nearby
Flash Flood Warnings in Alabama, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.